Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pain relief
Jul 2, 2001

hi doctors, thanks for providing this service for us. My question is about pain relief from neuropathy in my feet and hands. I've known I was hiv positive for over three years and am taking sustiva , combivir, ziagen, neurontin, elavil , and roxicet for pain. I seem to have built a tolerance to the roxicets effect and want to try fentanyl patches. Would fentanyl work? Would I build a rolerance as I did to the roxicet?

Response from Dr. Bartlett

Peripheral neuropathy can be very painful, and I am sorry that you are having these symptoms. You are already taking two medications which can help- Neurontin and amitriptyline. Severe pain may require narcotics on an ongoing basis. The advantage that fentanyl offers is ease of drug delivery- you can put a patch on every 3 days and have a very steady level of pain reliever in your bloodstream. I would strongly suggest consulting with a pain specialist because they can be very helpful in the management of chronic pain. Good luck!



Previous
can't eat
Next
Falling CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement